MAUDE Adverse Event Report: LIVANOVA USA INC REMOTE ACCESS PERFUSION (RAP) FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA INC REMOTE ACCESS PERFUSION (RAP) FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number 200-150
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.The unit is available, but the hospital has not disclosed if the unit will be made available for investigation livanova usa inc manufactures the remote access perfusion (rap) femoral venous cannula.The incident occurred in (b)(6) (united sates).The involved device has not been received at sorin group (b)(4) facilities for investigation.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not yet returned.
 
Event or Problem Description
Livanova has received a report that, when taking out the cannula, the surgeon noticed that the cannula had separated and it was difficult to remove.There is no report of any patient injury.
 
Additional Manufacturer Narrative
H.10 livanova has received a report that, when taking out the cannula, the cannula was unravelled.The unit was initially declared as available and requested several times and never returned to livanova.No photographic evidence of the failure was provided.Follow-up attempts with the customer did not clarify the claimed failure.Livanova has closed the complaint evaluation based on the available information and submitted a follow up 1 on (b)(6) 2020.On (b)(6) 2020, the complained unit was returned to livanova and investigated.Livanova has reopened the complaint and investigated the unit.The investigation confirmed the reported condition.The returned rap cannula was found to have extensive damage and unraveling of the internal wiring.The presence of multiple damage areas and small indentations on the cannula corresponded to the damage caused by clamping the cannula over areas with reinforced wiring.The instructions for use for this product explicitly state that the cannula should be clamped in the proximal area near the connector that is not reinforced with wiring.Additionally, the ifu requires that cannula is inspected for damage or defect prior to use.Livanova investigation suggested that the most probable root cause of the issue was the failure to follow the ifu during the use of this device.This is a unique case in the last 12 months.The risk is in the acceptable region.Livanova will keep monitoring market for similar events.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The hospital declared that the cannula was available for investigation.Livanova has requested the device several times and it has not been provided.No photographic evidence of the failure was provided too.Follow-up attempts with the customer did not clarify the claimed failure.A review of the dhr did not identify any information relevant to the reported failure.No other similar complaint has been received for the claimed product item/lot.Available information did not enable to clarify the claimed failure.No root cause could be assessed.No corrective action could be identified.Livanova will keep monitoring the market.

Brand Name
REMOTE ACCESS PERFUSION (RAP) FEMORAL VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key9160592
Report Number1718850-2019-00015
Device Sequence Number2022806
Product Code DWF
UDI-Device Identifier10803622125802
UDI-Public(01)10803622125802(240)200-150(17)191019(10)AM069849
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2019
Device Catalogue Number200-150
Device Lot NumberAM069849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer12/18/2019
03/09/2020
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date01/13/2020
03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1